Alert archive / Nebraska / High Wind Warnings in 2007
High Wind Warning 10, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Jun 6, 2007, 2:59 PM MDT for Crook County, Weston County, Wyoming; 7 counties in Nebraska. It took effect at Jun 6, 2007, 8:11 PM MDT. It was in force for 19 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 6, 2007, 2:59 PM MDT (20:59 UTC)
- In effect from
- Jun 6, 2007, 8:11 PM MDT
- Expired
- Jun 7, 2007, 3:18 PM MDT
- In force
- 19 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Crook County, WY, Weston County, WY
The radar
The Cheyenne radar (KCYS), 164 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 7:33 AM MDT | NON-TSTM WND GST 65 | Kimball, NE | WIND SPEEDS AT 27043G65 |
| Jun 7, 7:53 AM MDT | NON-TSTM WND GST 56 | Sidney, NE | WIND 27044G56 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 9.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1559 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 2235 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 062059 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 259 PM MDT WED JUN 6 2007 WYZ059-060-062200- /O.CAN.KCYS.HW.A.0008.070607T1200Z-070608T0000Z/ CONVERSE-NIOBRARA- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK 259 PM MDT WED JUN 6 2007 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. ALTHOUGH STRONG WINDS ARE STILL ANTICIPATED ACROSS CONVERSE AND NIOBRARA COUNTIES ON THURSDAY...IT NOW APPEARS WINDS WILL REMAIN BELOW CRITERIA. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL STILL BE POSSIBLE ACROSS THESE AREAS ON THURSDAY. $$ WYZ064-066-067-069-070500- /O.UPG.KCYS.HW.A.0008.070607T0600Z-070608T0000Z/ /O.NEW.KCYS.HW.W.0010.070607T0600Z-070608T0000Z/ NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK... WHEATLAND...GUERNSEY...CHEYENNE 259 PM MDT WED JUN 6 2007 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WINDS WILL DEVELOP LATE TONIGHT AS A STRONG PRESSURE GRADIENT SHIFTS INTO THE REGION. THE HIGH WINDS WILL PERSIST THROUGH THURSDAY. WEST OR NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE LIKELY ACROSS LOWER ELEVATIONS. ADDITIONALLY...WIND GUSTS OF UP TO 75 MPH CAN BE EXPECTED IN MOUNTAIN LOCATIONS. MOTORISTS PLANNING TRAVEL ACROSS SOUTHEAST WYOMING ARE URGED TO USE CAUTION. SEMIS LOADED OR EMPTY WILL BE ESPECIALLY SUSCEPTIBLE TO THESE STRONG WINDS LATE TONIGHT AND TOMORROW. $$ NEZ001>003-019>021-054-055-WYZ068-070-070500- /O.UPG.KCYS.HW.A.0008.070607T1200Z-070608T0000Z/ /O.NEW.KCYS.HW.W.0010.070607T1200Z-070608T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-GOSHEN-PINE BLUFFS- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY...TORRINGTON...PINE BLUFFS 259 PM MDT WED JUN 6 2007 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WINDS WILL DEVELOP ON THURSDAY AS A STRONG PRESSURE GRADIENT SHIFTS INTO THE REGION. WEST OR NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED ACROSS THE NEBRASKA PANHANDLE. MOTORISTS PLANNING TRAVEL ACROSS THE NEBRASKA PANHANDLE ARE URGED TO USE CAUTION TOMORROW. SEMIS LOADED OR EMPTY WILL BE ESPECIALLY SUSCEPTIBLE TO THESE STRONG WINDS DURING THE DAY TOMORROW. $$ HAHN
4 follow-up statements
000 WWUS75 KCYS 070211 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 811 PM MDT WED JUN 6 2007 WYZ059-060-071100- /O.EXA.KCYS.HW.W.0010.070607T1200Z-070608T0000Z/ CONVERSE-NIOBRARA- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK 811 PM MDT WED JUN 6 2007 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT THURSDAY. STRONG WINDS WILL DEVELOP ON THURSDAY AS A STRONG PRESSURE GRADIENT SHIFTS INTO THE REGION. WEST OR NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED ACROSS EAST CENTRAL WYOMING. MOTORISTS PLANNING TRAVEL ACROSS EAST CENTRAL WYOMING ARE URGED TO USE CAUTION TOMORROW. SEMIS LOADED OR EMPTY WILL BE ESPECIALLY SUSCEPTIBLE TO THESE STRONG WINDS DURING THE DAY TOMORROW. $$ WYZ064-066-067-069-071100- /O.EXT.KCYS.HW.W.0010.070607T0211Z-070608T0000Z/ NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK... WHEATLAND...GUERNSEY...CHEYENNE 811 PM MDT WED JUN 6 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MDT THURSDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM MDT THURSDAY. STRONG WINDS HAVE DEVELOPED THIS EVENING AS A STRONG PRESSURE GRADIENT SHIFTS INTO THE REGION. THE HIGH WINDS WILL PERSIST THROUGH THURSDAY. WEST OR NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE LIKELY ACROSS LOWER ELEVATIONS. ADDITIONALLY...WIND GUSTS OF UP TO 75 MPH CAN BE EXPECTED IN MOUNTAIN LOCATIONS. MOTORISTS PLANNING TRAVEL ACROSS SOUTHEAST WYOMING ARE URGED TO USE CAUTION. SEMIS LOADED OR EMPTY WILL BE ESPECIALLY SUSCEPTIBLE TO THESE STRONG WINDS LATE TONIGHT AND TOMORROW. $$ NEZ001>003-019>021-054-055-WYZ068-070-071100- /O.CON.KCYS.HW.W.0010.070607T1200Z-070608T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-GOSHEN-PINE BLUFFS- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY...TORRINGTON...PINE BLUFFS 811 PM MDT WED JUN 6 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT THURSDAY. STRONG WINDS WILL DEVELOP ON THURSDAY AS A STRONG PRESSURE GRADIENT SHIFTS INTO THE REGION. WEST OR NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED ACROSS THE NEBRASKA PANHANDLE. MOTORISTS PLANNING TRAVEL ACROSS THE NEBRASKA PANHANDLE ARE URGED TO USE CAUTION TOMORROW. SEMIS LOADED OR EMPTY WILL BE ESPECIALLY SUSCEPTIBLE TO THESE STRONG WINDS DURING THE DAY TOMORROW. $$ JR
000 WWUS75 KCYS 071015 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 415 AM MDT THU JUN 7 2007 NEZ001>003-019>021-054-055-WYZ059-060-068-070-072130- /O.CON.KCYS.HW.W.0010.070607T1200Z-070608T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-GOSHEN-PINE BLUFFS- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY...DOUGLAS...GLENROCK...LUSK...TORRINGTON... PINE BLUFFS 415 AM MDT THU JUN 7 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. STRONG WINDS WILL BLOW TODAY ACROSS MUCH OF THE AREA AS STRONG PRESSURE GRADIENT SHIFTS INTO THE REGION. WEST OR NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 55 TO 60 MPH WILL OCCUR. THE WINDS WILL DECREASE SOME BY LATE THIS AFTERNOON. MOTORISTS PLANNING TRAVEL SHOULD USE CAUTION...ESPECIALLY IF DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES. $$ WYZ064-066-067-069-072130- /O.CON.KCYS.HW.W.0010.000000T0000Z-070608T0000Z/ NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK... WHEATLAND...GUERNSEY...CHEYENNE 415 AM MDT THU JUN 7 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. STRONG WINDS WILL CONTINUE TO BLOW TODAY AS A STRONG PRESSURE GRADIENT LINGERS OVER THE REGION. WEST OR NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS OF 60 TO 65 MPH ARE LIKELY ACROSS LOWER ELEVATIONS. WIND GUSTS OF UP TO 75 MPH CAN BE EXPECTED IN SOME MOUNTAIN LOCATIONS...AS WELL AS BETWEEN WHEATLAND AND CHUGWATER. THE WINDS WILL DECREASE SOME BY LATE THIS AFTERNOON. MOTORISTS PLANNING TRAVEL SHOULD USE CAUTION...ESPECIALLY IF DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES. $$
000 WWUS75 KCYS 071502 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 902 AM MDT THU JUN 7 2007 NEZ001>003-019>021-054-055-WYZ059-060-068-070-072315- /O.CON.KCYS.HW.W.0010.000000T0000Z-070608T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-GOSHEN-PINE BLUFFS- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY...DOUGLAS...GLENROCK...LUSK...TORRINGTON... PINE BLUFFS 902 AM MDT THU JUN 7 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. VERY STRONG WINDS WILL CONTINUE TODAY AS STRONG PRESSURE GRADIENT SHIFTS THROUGH THE REGION. WEST OR NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH WILL CONTINUE TO OCCUR. WINDS WILL SLOWLY SUBSIDE BY LATE THIS AFTERNOON. MOTORISTS PLANNING TRAVEL SHOULD USE CAUTION...ESPECIALLY IF DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES. $$ WYZ064-066-067-069-072315- /O.CON.KCYS.HW.W.0010.000000T0000Z-070608T0000Z/ NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK... WHEATLAND...GUERNSEY...CHEYENNE 902 AM MDT THU JUN 7 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. VERY STRONG WINDS WILL CONTINUE TODAY AS A STRONG PRESSURE GRADIENT SHIFTS THROUGH THE REGION. WEST OR NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS OF 60 TO 65 MPH WILL CONTINUE TO OCCUR ACROSS LOWER ELEVATIONS. LOCAL WIND GUSTS OF UP TO 85 MPH CAN IN SOME MOUNTAIN AND FOOTHILL LOCATIONS...AS WELL AS BETWEEN WHEATLAND AND CHUGWATER. THE WINDS WILL DECREASE SOME BY LATE THIS AFTERNOON. MOTORISTS PLANNING TRAVEL SHOULD USE CAUTION...ESPECIALLY IF DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES. $$ HAHN
000 WWUS75 KCYS 072118 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 318 PM MDT THU JUN 7 2007 ...FROST AND FREEZING TEMPERATURES EXPECTED OVERNIGHT... .A STRONG SURFACE HIGH PRESSURE WILL SETTLE INTO SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE OVERNIGHT. AS A RESULT...OVERNIGHT LOWS WILL PLUMMET AS SKIES CLEAR AND WINDS BECOME LIGHT AND VARIABLE. NEZ001>003-019>021-054-055-WYZ059-060-067>070-080600- /O.CAN.KCYS.HW.W.0010.000000T0000Z-070608T0000Z/ /O.NEW.KCYS.FR.Y.0001.070608T0600Z-070608T1400Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY...DOUGLAS...GLENROCK...LUSK...WHEATLAND... GUERNSEY...TORRINGTON...CHEYENNE...PINE BLUFFS 318 PM MDT THU JUN 7 2007 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT FRIDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. ALTHOUGH NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH 6 PM MDT...THE THREAT OF DAMAGING HIGH WINDS HAS COME TO AN END. THEREFORE...THE HIGH WIND WARNING HAS BEEN CANCELLED. OVERNIGHT TEMPERATURES WILL BOTTOM OUT IN THE LOW TO MID 30S ACROSS THE LOWER ELEVATIONS EAST OF THE LARAMIE RANGE AND THE NEBRASKA PANHANDLE. MOST AREAS WILL EXPERIENCE SOME FROST OVERNIGHT. A FEW LOCALIZED AREAS...HOWEVER...MAY EXPERIENCE TEMPERATURES APPROACHING THE FREEZING MARK. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ WYZ064-066-072230- /O.CAN.KCYS.HW.W.0010.000000T0000Z-070608T0000Z/ NORTH LARAMIE RANGE-LARAMIE RANGE- INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK 318 PM MDT THU JUN 7 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. ALTHOUGH NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH 6 PM MDT...THE THREAT OF DAMAGING HIGH WINDS HAS COME TO AN END. THEREFORE...THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ WYZ061-062-065-080600- /O.NEW.KCYS.FZ.W.0001.070608T0600Z-070608T1400Z/ SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... LARAMIE 318 PM MDT THU JUN 7 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT FRIDAY. OVERNIGHT TEMPERATURES WILL BOTTOM OUT IN THE MID TO UPPER 20S ACROSS THE LOWER ELEVATIONS OF CARBON AND ALBANY COUNTY. MOST AREAS WILL EXPERIENCE AT LEAST A LIGHT FREEZE OVERNIGHT. A FEW LOCALIZED AREAS MAY EXPERIENCE A HARD FREEZE THAT WILL AFFECT SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ HAHN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jun 6, 2:23 PM MDT, 36 minutes earlier.
Area forecast discussion, Jun 6, 2:23 PM MDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
223 PM MDT WED JUN 6 2007
.SHORT TERM...TONIGHT THROUGH FRIDAY...
AN ACTIVE PATTERN SHAPING UP FOR THE NEXT 24 HOURS FOR MUCH OF THE
NORTHERN ROCKIES AND ADJACENT HIGH PLAINS LOCATION. AN UNSEASONABLY
DEEP...550DM...UPPER TROUGH CONTINUES TO ROLL THROUGH THE
INTERMOUNTAIN WEST. SATELLITE IMAGERY PLACES THE UPPER CIRCULATION
OVER WRN WYOMING ATTM...WITH STRONG DIFFLUENT FLOW ALOFT IN PLACE
ACROSS NRN/NERN WYOMING. ALSO...A STRONG SHORTWAVE WAS ROTATING
THROUGH THE BASE OF THE TROUGH. AT THE SFC...THE ASSOCIATED 982 LOW
PRESSURE CENTER WILL CONTINUE TO SLIDE INTO SD THIS AFTERNOON AND
THIS EVENING. STRONG BOUNDARY LAYER MIXING AND DRYING IS OCCURRING
ACROSS WRN/SRN AND CNTRL PORTIONS OF THE CWA...BEHIND THE DEPARTING
EJECTING SFC LOW. THE FIRST AREA OF CONCERN CENTERS AROUND NERN
ZONES WHERE TOR WATCH 352 IS CURRENTLY IN AFFECT. A RACE AGAINST
TIME AS THE 40 DEGREE ISODROSOTHERM CONTINUES TO SLIDE NORTHEAST OF
THE AREA. 18Z SOUNDINGS FROM KLBF AND KUNR INDICATE A MUCH LARGER
CAP THAN MODELS HAD INITIALLY PROGD WITH AROUND 300 J/KG OF CIN AT
18Z. THIS SEEMS TO BE THE PRIMARY LIMITING FACTOR THUS FAR. EXPECT
THE OVERALL SEVERE THREAT TO CONTINUE ACROSS NERN ZONES FOR THE NEXT
FEW HOURS. HOWEVER...WILL PROBABLY NEED TO CLEAR CONVERSE AND
NIOBRARA COUNTIES FROM THE WATCH WITHIN THE HOUR. A BRIEF AREA OF
STRONG WINDS OCCURRED IN VICINITY OF THE PACIFIC FRONT EARLIER THIS
AFTERNOON. HOWEVER...THE AREA OF HIGH WIND WAS VERY SHORT
LIVED...GENERALLY LESS THAN A HALF AN HOUR. IN ITS WAKE...WINDS WILL
WEAKEN A BIT EXCEPT IN VICINITY OF SHOWERS AND THUNDERSHOWERS LATE
THIS AFTERNOON AND THIS EVENING. THE NEXT AREA OF CONCERN IN THE
SHORT TERM REVOLVES AROUND STRENGTHENING WINDS ONCE AGAIN LATE
TONIGHT AND TOMORROW. AS THE AFOREMENTIONED SFC LOW ROLLS OUT ONTO
THE PLAINS...THE SFC PRESSURE GRADIENT BECOMES EXTREMELY TIGHT
TONIGHT OVERNIGHT...WITH AROUND 18 MB MSLP DIFFERENCES AT THE
SURFACE. ALSO...THE KCAG TO KCPR 850MB HEIGHT DIFFERENCE OF 103 DM
AT 12Z TOMORROW. AS A RESULT...HAVE UPGRADED THE HIGH WIND WATCH TO
A WARNING FOR AREAS ALONG AND EAST OF THE LARAMIE RANGE. HAVE
EXCLUDED CONVERSE AND NIOBRARA COUNTIES FROM THE WARNING FOR
NOW...AS THE GRADIENT APPEARS WEAKER IN THESE AREAS. WINDS WILL
SUBSIDE QUICKLY LATE TOMORROW AFTERNOON. WRLY FLOW WILL WORK IN
BEHIND THE DEPARTING SHORTWAVE FOR TOMORROW NIGHT AND FRIDAY.
TEMPERATURES WILL BE VERY COOL TOMORROW WITH UPPER 50S AND LOW 60S
ACROSS WYOMING. UPPER 60S WILL BE COMMON ACROSS THE NEBRASKA
PANHANDLE. TEMPERATURES WILL MODERATE 7 TO 10 DEGREES ON FRIDAY.
.LONG TERM...FRIDAY NIGHT THROUGH THROUGH WEDNESDAY...
GFS...ECMWF AND UKMET ALL IN GOOD AGREEMENT WITH SYNOPTIC PATTERN
THROUGH THE MIDDLE OF NEXT WEEK. ZONAL FLOW OVER THE WEEKEND WILL
BACK TO SOUTHWEST WINDS ALOFT FOR THE EARLY PART OF NEXT WEEK AS A
TROUGH DIGS INTO THE WESTERN STATES. NO SIGNIFICANT WEATHER SYSTEMS
ARE EXPECTED AT THIS TIME AND LITTLE IN THE WAY OF MOISTURE...SO
WILL GO WITH DRY GRIDS OVERALL BAR THE ISOLATED AFTERNOON OR EVENING
SHOWER OR THUNDERSTORM.
&&
.AVIATION...
LOCALIZED MVFR CIGS IN SHRAS/TSRAS ANTICIPATED IN AREAS NORTHEAST OF
SIDNEY TO SCOTTSBLUFF TO DOUGLAS LINE. OTHERWISE SOUTHWEST TO WEST
WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH EXPECTED THROUGH
MIDNIGHT. WINDS WILL BECOME STRONGER LATE TONIGHT AND TOMORROW WITH
GUSTS TO 75 MPH IN THE MOUNTAINS AND 65 MPH ON THE PLAINS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM MIDNIGHT THURSDAY TO 6 PM THURSDAY FOR
WYZ064-WYZ066-WYZ067-WYZ069.
HIGH WIND WARNING FROM 6 AM THURSDAY TO 6 PM THURSDAY FOR
WYZ068-WYZ070.
NE...HIGH WIND WARNING FROM 6 AM THURSDAY TO 6 PM THURSDAY FOR
NEZ001-NEZ002-NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.
&&
SHORT TERM/AVIATION...HAHN
LONG TERM....EISEHazardous weather outlook, Jun 6, 12:57 PM MDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1257 PM MDT WED JUN 6 2007 NEZ001>003-019>021-054-055-WYZ059>070-071900- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1257 PM MDT WED JUN 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS AND POSSIBLE TORNADOES ARE EXPECTED THIS AFTERNOON ACROSS CONVERSE AND NIOBRARA COUNTIES IN SOUTHEAST WYOMING. WEST TO SOUTHWEST WINDS GUSTING TO 70 MPH MAY BE EXPECTED ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE THIS AFTERNOON AS A COLD FRONT PUSHES EAST THROUGH THE REGION. WINDS WILL DIMINISH THIS EVENING BEFORE PICKING UP AGAIN LATER TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WEST OR NORTHWEST WINDS TO 70 MPH ARE LIKELY ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... REPORTS OF LARGE HAIL...STRONG WINDS OR TORNADOES ARE NEEDED FROM NIOBRARA OR CONVERSE COUNTIES THIS AFTERNOON. WIND REPORTS ARE NEEDED THIS AFTERNOON AND AGAIN LATER TONIGHT AND THURSDAY ACROSS ALL OF SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. && PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE EISE
In the hours before
Special weather statement, Jun 6, 11:46 AM MDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1146 AM MDT WED JUN 6 2007 NEZ001>003-019>021-054-055-WYZ059>070-062000- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY...DOUGLAS...GLENROCK...LUSK...RAWLINS...HANNA... MEDICINE BOW...CENTENNIAL...GARRETT...LARAMIE...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE... PINE BLUFFS 1146 AM MDT WED JUN 6 2007 ...A PERIOD OF STRONG WINDS LIKELY THIS AFTERNOON... AN AREA OF STRONG WINDS WITH THE PASSAGE OF A COLD FRONT WILL OCCUR ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE THIS AFTERNOON. MOST AREAS WILL EXPERIENCE WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. HOWEVER...A FEW LOCALIZED AREAS...PARTICULARLY IN THE BORDEAUX VICINITY BETWEEN CHUGWATER AND WHEATLAND MAY RECEIVE GUSTS UPWARDS OF 60 MPH. WINDS WILL SUBSIDE SLIGHTLY BEHIND THE COLD FRONT LATER THIS AFTERNOON...BEFORE STRENGTHENING ONCE AGAIN LATER TONIGHT AND TOMORROW. SEMIS CARRYING EMPTY LOADS ARE URGED TO USE CAUTION...ESPECIALLY ALONG INTERSTATE 25 BETWEEN CHEYENNE AND GLENDO EARLY THIS AFTERNOON THROUGH TOMORROW. HAHN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 4:25 AM MDT | High Wind Watch | CYS | Crook, Weston | 11 hr |
Nearby
High Wind Warnings in Nebraska, 2007High Wind Warnings in Wyoming, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.